Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 56, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Aug 10, 2010, 2:46 AM CDT for Iowa County, Keokuk County, Washington County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2010, 2:46 AM CDT (07:46 UTC)
- Expired
- Aug 10, 2010, 8:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iowa County, IA, Keokuk County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 118 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1590 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 8:55 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Aug 9, 8:55 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 855 PM CDT MON AUG 9 2010 .UPDATE... NOWCAST TOOLS AND VARIOUS DATA SETS SUGGEST DECREASING POTENTIAL FOR WIDESPREAD OR ORGANIZED CONVECTION /MCS-MCC/ REST OF TONIGHT. SEVERAL SFC BOUNDARIES ACROSS CWA ATTIM WITH ONE ORIENTED FROM JUST SOUTHWEST OF KCID TO SOUTHWEST OF KMUT... AND ANOTHER LYING W-E ACROSS THE FAR SOUTHERN CWA. FEW SHRA TRIED TO GET GOING ON NORTHERN BOUNDARY EARLIER BUT FIZZLED DUE TO WARM LAYER ALOFT NEAR H85 PER 00Z DVN RAOB... AND LACK OF TRIGGER AND PRESENCE OF SUBSIDENCE... WITH WATER VAPOR AND REGIONAL IR SHOWING ANTICYCLONIC CIRCULATION FROM EARLY MORNING CONVECTION LIFTING BACK UP ACROSS THE AREA THIS EVENING AND THIS IS MAIN FACTOR FOR LIMITING PCPN COVERAGE REST OF TNGT... LACK OF UPPER LEVEL SUPPORT. ALSO IN GENERAL MUCH WEAKER REGIME TNGT IN TERMS OF WINDS ALOFT... THETA-E ADVECTION AND LLJ. SO WITH ALL OF THIS IN MIND HAVE CANCELLED THE FLASH FLOOD WATCH. STILL LIKELY TO SEE SOME PCPN DEVELOPMENT OVRNGT WITH BOUNDARIES AROUND AND 20 KT LLJ VEERING INTO CWA... BUT LIKELY MORE ISOLD-SCT IN NATURE AND WHILE TORRENTIAL RAINFALL IS EXPECTED WITH PW/S OF 2.17 INCHES PER 00Z DVN RAOB... THE COVERAGE SHOULD PRECLUDE ANY WIDESPREAD PROBLEMS AND NOT LIKELY TO SEE ORGANIZATION LIKE LAST NIGHT WHERE TRAINING MAY RESULT. ALSO WITH LESS PCPN COVERAGE HAVE NUDGED UP MINS A FEW DEGS ESPECIALLY ACROSS THE SOUTH. AND LASTLY... WITH ALL THE MOISTURE AROUND AND RECENT RAINS MUCH OF AREA AND LIGHT WINDS HAVE OPTED TO ADD MENTION OF FOG. KEPT WORDING AS PATCHY FOR NOW WITH CLOUDS AROUND... BUT CANT RULE OUT MORE WIDESPREAD AND POSSIBLY DENSE IN SPOTS... SO WILL BE MONITORING. ..M^2.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Aug 9, 9:00 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 900 PM CDT MON AUG 9 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-102100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 900 PM CDT MON AUG 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...THUNDERSTORMS WITH DAMAGING WINDS AND HEAVY RAINFALL WILL BE POSSIBLE IN THE AFTERNOON AND EVENING. THE GREATEST RISK WILL BE NORTHEAST OF A LINE FROM SIGOURNEY IOWA TO MONMOUTH ILLINOIS...WHERE THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE STORMS. WEDNESDAY THROUGH THURSDAY MORNING...THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. CONDITIONS AT THIS TIME DO NOT SUPPORT A SIGNIFICANT SEVERE RISK THROUGHOUT THIS TIME PERIOD. THE PRIMARY THREAT WITH ANY STORMS WILL BE TORRENTIAL HEAVY RAINS AND THE RISK OF LOCALIZED FLASH FLOODING. STRONG GUSTY WINDS WILL CONTINUE TO BE THE SECONDARY THREAT IN THE AFTERNOON AND EVENING HOURS. ANOTHER CHANCE FOR STORMS WILL COME ON SATURDAY WITH THE PASSAGE OF A STRONG COLD FRONT. TUESDAY INTO WEDNESDAY...HOT AND HUMID CONDITIONS...MAINLY SOUTH OF THE INTERSTATE 80 CORRIDOR...MAY RESULT IN HEAT INDEX VALUES OF 100 TO 105. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
In the hours before
Special weather statement, Aug 9, 9:36 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 936 PM CDT MON AUG 9 2010 ILZ026-035-100400- MCDONOUGH-WARREN- 936 PM CDT MON AUG 9 2010 ...THUNDERSTORM WITH VERY HEAVY RAIN... AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WALNUT GROVE...MOVING SOUTHEAST AT 15 MPH. EXPECT VERY HEAVY RAINFALL WITH 1 TO 1.5 INCHES IN 30 MINUTES. THIS WILL PRODUCE MINOR FLOODING OF LOW LYING AND POORLY DRAINED AREAS AND RESULT IN RISES ON STREAMS AND CREEKS... ESPECIALLY DROWNING FORK CREEK AND GALLETT CREEK. * THE THUNDERSTORM WILL BE NEAR... BUSHNELL AROUND 940 PM CDT... SCOTTSBURG AROUND 945 PM CDT... NEW PHILADELPHIA AROUND 950 PM CDT... LAT...LON 4056 9071 4069 9055 4067 9044 4046 9045 TIME...MOT...LOC 0229Z 306DEG 12KT 4056 9051
Special weather statement, Aug 9, 10:14 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 PM CDT MON AUG 9 2010
ILZ035-100445-
MCDONOUGH-
1014 PM CDT MON AUG 9 2010
...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...
AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR TENNESSEE
TO MACOMB...MOVING EAST AT 15 MPH. THESE STORMS WILL PRODUCE TORRENTIAL
RAINFALL WITH 1 TO 2 INCHES IN LESS THAN AN HOUR. THIS WILL RESULT
IN MINOR FLOODING OF LOW LYING AND POORLY DRAINED AREAS... AND
PONDING OF WATER ON ROADS.
* THE THUNDERSTORM WILL BE NEAR...
BARDOLPH AROUND 1035 PM CDT...
ADAIR AROUND 1040 PM CDT...
NEW PHILADELPHIA AND BUSHNELL AROUND 1050 PM CDT...
LAT...LON 4028 9051 4027 9058 4028 9088 4029 9088
4057 9086 4056 9045 4028 9045 4027 9046
4027 9051
TIME...MOT...LOC 0312Z 256DEG 13KT 4044 9066Special weather statement, Aug 10, 1:41 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
141 AM CDT TUE AUG 10 2010
IAZ063-076-077-087-088-100815-
JEFFERSON IA-HENRY IA-IOWA IA-WASHINGTON IA-KEOKUK IA-
141 AM CDT TUE AUG 10 2010
...THUNDERSTORMS WITH VERY HEAVY RAIN EXPECTED THROUGH 3 AM...
AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM NEAR OSKALOOSA SOUTHEAST TO
NEAR FAIRFIELD...MOVING NORTHEAST AT 10 TO 15 MPH. THESE STORMS WILL
PRODUCE TORRENTIAL RAINFALL WITH 1 TO 2 INCHES IN LESS THAN AN HOUR.
THIS WILL RESULT IN MINOR FLOODING OF LOW LYING AND POORLY DRAINED
AREAS... AND PONDING OF WATER ON ROADS. ANY AMOUNTS OVER 2 INCHES
IN LESS THAN 90 MINUTES POSES THE RISK OF FLASH FLOODING
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.
&&
LAT...LON 4149 9242 4152 9241 4151 9231 4163 9230
4135 9160 4101 9167 4111 9219 4116 9220
4116 9239
NICHOLSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:24 PM CDT | River Flood Warning | DVN | Keokuk | 8 days |
| Aug 10, 1:41 AM CDT | Special Weather Statement | DVN | Keokuk, Washington | 94 min |
| Aug 10, 4:30 AM CDT | Heat Advisory | DVN | Des Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more | 35 hr |
| Aug 10, 4:43 AM CDT | Special Weather Statement | DVN | Scott | 92 min |
| Aug 10, 9:44 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 15 days |
| Aug 10, 10:18 AM CDT | River Flood Warning | DVN | Iowa, Johnson | 9 days |
| Aug 10, 4:05 PM CDT | Special Weather Statement | DVN | Lee, Van Buren | 55 min |
| Aug 10, 5:09 PM CDT | Special Weather Statement | DVN | Lee, Van Buren | 2 hr |
| Aug 10, 6:10 PM CDT | Special Weather Statement | DVN | Des Moines, Henry, Lee | 65 min |
| Aug 10, 6:42 PM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Lee | 3 hr |
| Aug 9, 9:36 PM CDT | Special Weather Statement | DVN | McDonough | 84 min |
| Aug 9, 10:14 PM CDT | Special Weather Statement | DVN | McDonough | 91 min |
| Aug 10, 6:08 AM CDT | Special Weather Statement | DVN | Bureau, Putnam | 52 min |
| Aug 10, 5:55 PM CDT | Special Weather Statement | DVN | Henderson | 65 min |
| Aug 10, 6:14 PM CDT | Special Weather Statement | DVN | Warren | 61 min |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.